Alert archive / Colorado / Flash Flood Warnings in 2008
Flash Flood Warning 7, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this flash flood warning at Jul 18, 2008, 4:23 PM MDT for Lincoln County, Colorado. It was in force for 112 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 18, 2008, 4:23 PM MDT (22:23 UTC)
- Expired
- Jul 18, 2008, 6:15 PM MDT
- In force
- 112 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Flood severity
- None
County Lincoln County, CO
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 10.4 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 61 J/kg
- Mixed-layer CIN
- -162 J/kg
- Mixed-layer LCL
- 1582 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 14 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KBOU 182223 FFWBOU COC073-190015- /O.NEW.KBOU.FF.W.0007.080718T2223Z-080719T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE DENVER CO 423 PM MDT FRI JUL 18 2008 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * FLASH FLOOD WARNING FOR... CENTRAL LINCOLN COUNTY IN EAST CENTRAL COLORADO * UNTIL 615 PM MDT * AT 418 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH FLOODING FROM A THUNDERSTORM 10 MILES EAST OF KARVAL...OR 43 MILES SOUTHEAST OF LIMON. THIS STORM WAS MOVING EAST AT 17 MPH. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PUNKIN CENTER AND KARVAL. AT 415 PM MDT...THE LINCOLN COUNTY SHERIFF REPORTED THAT WATER WAS FLOWING OVER HIGHWAY 71 AND OTHER LINCOLN COUNTY ROADS TO THE SOUTH OF PUNKIN CENTER AND WEST OF KARVAL. RAINFALL ESTIMATES FROM NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT ALMOST 2 INCHES OF RAIN HAD FALLEN IN SOUTHERN LINCOLN COUNTY SINCE 330 PM. THE THUNDERSTORMS HAVE MOVED INTO SOUTHEASTERN LINCOLN COUNTY...BUT RAPID RUNOFF FROM THE HEAVY RAINFALL WILL CONTINUE THROUGH 630 PM. A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE. TURN AROUND...DO NOT DROWN. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY AS THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. DO NOT UNDERESTIMATE THE POWER OF FLOOD WATERS. ONLY A FEW INCHES OF RAPIDLY FLOWING WATER CAN QUICKLY CARRY AWAY YOUR VEHICLE. TURN AROUND...DO NOT DROWN. LAT...LON 3885 10337 3865 10332 3866 10370 3887 10375 $$ DANKERS
2 follow-up statements
000 WGUS75 KBOU 182332 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 532 PM MDT FRI JUL 18 2008 COC073-190015- /O.CON.KBOU.FF.W.0007.000000T0000Z-080719T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN CO- 532 PM MDT FRI JUL 18 2008 ...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 615 PM MDT FOR CENTRAL LINCOLN COUNTY... AT 523 PM MDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT RUNOFF WAS CONTINUING FROM VERY HEAVY RAIN THAT FELL NEAR PUNKIN CENTER EARLIER THIS AFTERNOON. RUNOFF FROM THE HEAVY RAIN CAUSED LINCOLN COUNTY ROAD T TO WASH OUT 2 MILES EAST OF HIGHWAY 71. RUNOFF MAY KEEP WATER LEVELS ON HORSE CREEK ELEVATED THROUGH THIS EVENING. LOCATIONS REMAINING IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO PUNKIN CENTER AND KARVAL. THUNDERSTORMS AND RAIN SHOWERS HAVE MOVED AWAY FROM THE AREA...AND NO ADDITIONAL HEAVY RAIN IS EXPECT OVER SOUTHERN LINCOLN COUNTY TONIGHT. EXCESSIVE RUNOFF FROM THIS STORM WILL CAUSE FLASH FLOODING OF SMALL CREEKS AND STREAMS...COUNTRY ROADS...NORMALLY DRY WASHES AND ARROYOS...AS WELL AS FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS. LAT...LON 3885 10337 3865 10332 3866 10370 3887 10375 $$ DANKERS
000 WGUS75 KBOU 190016 FFSBOU FLASH FLOOD STATEMENT NATIONAL WEATHER SERVICE DENVER CO 616 PM MDT FRI JUL 18 2008 COC073-190024- /O.EXP.KBOU.FF.W.0007.000000T0000Z-080719T0015Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ LINCOLN CO- 616 PM MDT FRI JUL 18 2008 ...THE FLASH FLOOD WARNING WILL EXPIRE AT 615 PM MDT FOR CENTRAL LINCOLN COUNTY... FLOOD WATERS HAVE SUBSIDED AND FLASH FLOODING IS NO LONGER EXPECTED. THERE IS STILL A CHANCE FOR ADDITIONAL RAINFALL THIS EVENING BUT THE THREAT OF FURTHER FLOODING IS LOW. THE LINCOLN COUNTY SHERIFF REPORTS THAT COUNTY ROAD T REMAINS CLOSED TWO MILES EAST OF HIGHWAY 71 DUE TO A WASHED OUT CULVERT...AND WILL LIKELY REMAIN CLOSED THROUGH THE WEEKEND. DRIVERS SHOULD BE ALERT FOR OTHER AREAS OF EROSION ON RURAL ROADS BETWEEN KARVAL AND PUNKIN CENTER. LAT...LON 3885 10337 3865 10332 3866 10370 3887 10375 $$ GIMMESTAD
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this flash flood warning went out at Jul 18, 3:05 PM MDT, 1 hour 18 minutes earlier.
Area forecast discussion, Jul 18, 3:05 PM MDT, 1 hour 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 305 PM MDT FRI JUL 18 2008 .SHORT TERM...CONVECTION CURRENTLY CONFINED TO MOUNTAINS...FOOTHILLS AND PALMER DIVIDE AS SHOWN BY LATEST RADAR. WATER VAPOR LOOPS SHOW SHORTWAVE OVER WESTERN COLORADO...CURRENTLY MORE DIFFUSE THAN EARLIER LOOPS SHOWN. ACROSS PLAINS...AIRMASS CAPPED FROM EARLIER SURGE WHICH MOVED ACROSS AREA. CURRENT LAPS SURFACE ANALYSIS AND ACARS SOUNDINGS SHOWING LARGE AREA OF CIN...THOUGH CAPES HAVE INCREASED TO OVER 1000 J/KG. WAVE TO MOVE ACROSS REMAINDER OF CWA THIS EVENING...THOUGH MOST OF THE CONVECTION SHOULD OCCUR OVER AREAS SOUTH OF INTERSTATE 70. AS FOR PLAINS...SHORTWAVE MAY BE ENOUGH TO BREAK CAP AND INITIATE CONVECTION ONCE IT MOVES ACROSS AREA. WILL KEEP THE HIGHER POPS ALONG PALMER DIVIDE AND LINCOLN COUNTY. STILL SOME POTENTIAL FOR A FEW SEVERE STORMS EAST OF A FORT MORGAN TO KIOWA LINE WHERE DEWPOINTS CURRENTLY HOVER IN THE 50S. HAIL AND STRONG OUTFLOW WIND THE MAIN THREATS. INTEGRATED PRECIPITABLE WATER VALUES CURRENTLY AROUND NINE TENTHS OF AN INCH...SO HEAVY RAIN STILL A POSSIBILITY. AS WAVE MOVES EAST OF AREA DURING THE EVENING...DRIER AIR WILL MOVE IN FROM THE WEST. AS A RESULT...SHOULD SEE SKIES CLEAR AROUND MIDNIGHT. BOUNDARY LAYER WIND AND HUMIDITY PROGS INDICATE POTENTIAL FOR SOME STRATUS AND PERHAPS FOG ACROSS THE FAR NORTHEAST PLAINS AFTER MIDNIGHT...THOUGH DOESNT SEEM TO BE ENOUGH TO MAKE MUCH OF IMPACT. ON SATURDAY...UPPER LEVEL RIDGE BUILDS OVER REGION...WITH HOT AND DRY CONDITIONS RETURNING. MODEL CROSS SECTIONS SHOW MOST OF MOISTURE BEING SUPPRESSED SOUTH OF THE AREA...WITH SOME MID LEVEL MOISTURE ALONG THE EXTREME SOUTHERN REGIONS OF CWA. DAYTIME HEATING TO PROVIDE ENOUGH INSTABILITY...WHICH COULD POP A FEW AFTERNOON STORMS ALONG THE HIGHER TERRAIN SOUTH OF INTERSTATE 70. ALREADY LOW POPS IN THAT AREA...WILL CONTINUE FOR THIS PACKAGE. LATEST TEMPERATURE AND THICKNESS PROGS AS WELL AS GUIDANCE SUGGEST HIGHS IN THE 90S ACROSS THE PLAINS. CURRENT TEMPERATURE GRIDS IN LINE WITH GUIDANCE...AND LOOKS REASONABLE. .LONG TERM...HOT AND DRY CONDITIONS WILL REMAIN IN PLACE THROUGH SUNDAY. WOULD NOT BE SURPRISED TO SEE A FEW SPOTS ON THE PLAINS INCLUDING DENVER REACH THE CENTURY MARK GIVEN 700 MB TEMPS AROUND 20C. THE ONLY THREAT OF CONVECTION WOULD BE CONFINED TO THE HIGH COUNTRY WHERE A BIT OF MONSOONAL MOISTURE TRIES TO SNEAK INTO THE AREA BY LATE IN THE DAY. THESE WOULD PRODUCE ONLY VERY LIGHT RAINFALL BUT STRONG GUSTY WINDS. THE FORECAST PATTERN REMAINS LARGELY UNCHANGED THROUGH MOST OF NEXT WEEK WITH THE UPPER LEVEL HIGH WAFFLING OVER THE CENTRAL ROCKIES AND SOUTHERN HIGH PLAINS. HOWEVER...THIS GENERAL POSITION SHOULD ALLOW MONSOONAL MOISTURE BETTER AND MORE PERSISTENT ACCESS TO AT LEAST WESTERN AND CENTRAL COLORADO. WILL INCREASE POPS JUST A TAD MORE OVER THE MOUNTAINS WHILE ON THE PLAINS AIRMASS WILL AVERAGE DRIER AND MORE STABLE THROUGH THE PERIOD. AS A RESULT...THE LIMITED 10-20% POPS SHOULD SUFFICE OVER THE PLAINS FOR NOW WITH BETTER CHANCES OF RAIN LIKELY HOLDING OFF UNTIL LATER IN THE WEEK. TEMPERATURES WILL STILL AVERAGE SEVERAL DEGREES ABOVE NORMAL. && .AVIATION...SCATTERED THUNDERSTORMS EXPECTED THROUGH 04Z...WITH GUSTY OUTFLOW WINDS TO 40 KTS THE MAIN THREAT. A FEW STORMS COULD PRODUCE HEAVY RAIN. VFR CONDITIONS TO PREVAIL. SOME LOW CLOUDS TO DEVELOP ACROSS FAR EASTERN PLAINS BETWEEN 09Z AND 15Z...SHOULD BE WELL EAST OF THE DIA. DRY AIR OVER AREA SATURDAY. SLIGHT CHANCE OF THUNDERSTORMS AFTER 18Z ALONG THE SOUTHERN FOOTHILLS...SHOULD NOT HAVE ANY AFFECT ON LOCAL AIRPORTS. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. && D-L/BARJENBRUCH
Hazardous weather outlook, Jul 18, 10:34 AM MDT, 5 hours 49 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1034 AM MDT FRI JUL 18 2008 COZ030>051-191200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1034 AM MDT FRI JUL 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS WILL DEVELOP ACROSS THE AREA DURING THE AFTERNOON...CONTINUING INTO THE EARLY EVENING. THE MAIN THREAT WITH THE THUNDERSTORMS WILL BE HEAVY RAIN. A STORM OR TWO COULD BECOME SEVERE EAST OF A FORT MORGAN TO KIOWA LINE WITH LARGE HAIL AND DAMAGING OUTFLOW WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY HOT AND MAINLY DRY WEATHER WILL PREVAIL THIS WEEKEND WITH HIGH TEMPERATURES APPROACHING THE 100 DEGREE MARK ACROSS THE PLAINS. THERE IS ONLY A SLIGHT RISK OF AN AFTERNOON THUNDERSTORM IN THE MOUNTAINS. SOME MINOR COOLING IS THEN EXPECTED FOR NEXT WEEK...BUT TEMPERATURES WILL STILL AVERAGE SEVERAL DEGREES ABOVE NORMAL. THE SLIGHT RISK OF STORMS WILL ALSO SPREAD TO THE PLAINS AS A PLUME OF MONSOONAL MOISTURE MOVES BACK ACROSS COLORADO. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS AFTERNOON AND EVENING. D-L/BARJENBRUCH
Nearby
Flash Flood Warnings in Colorado, 2008Every flash flood warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.